Alert archive / Nevada / Dust Storm Warnings in 2012
Dust Storm Warning 1, NWS Reno, NV
NWS Reno, NV issued this dust storm warning at Mar 31, 2012, 12:30 PM PDT for 4 counties in Nevada. It took effect at Mar 31, 2012, 1:00 PM PDT. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 31, 2012, 12:30 PM PDT (19:30 UTC)
- In effect from
- Mar 31, 2012, 1:00 PM PDT
- Expired
- Mar 31, 2012, 5:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 1:53 PM PDT | NON-TSTM WND GST 60 | 4 Sw Lovelock, NV | 60 MPH WIND GUST MEASURED AT LOVELOCK DERBY AIRFIELD. SUSTAINED WINDS OF 46 MPH WERE MEASURED. |
| Mar 31, 2:26 PM PDT | NON-TSTM WND GST 67 | Yerington, NV | 67 MPH WIND GUST MEASURED IN YERINGTON, NV. |
| Mar 31, 2:32 PM PDT | NON-TSTM WND GST 61 | 1 E Silver Springs, NV | 61 MPH WIND GUST MEASURED BY MESONET SENSOR NEAR SILVER SPRINGS, NV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
174 WWUS75 KREV 311930 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1230 PM PDT SAT MAR 31 2012 ...STRONG WINDS AND BLOWING DUST CONTINUE... .STRONG LOW PRESSURE OVER THE NORTH PACIFIC WILL MOVE INTO THE WEST COAST TODAY. THIS WILL DRIVE A COLD FRONT THROUGH THE SIERRA AND WESTERN NEVADA. AHEAD OF THE COLD FRONT...STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED OVER A LARGE PORTION OF WESTERN NEVADA AND EASTERN CALIFORNIA. NVZ004-010000- /O.NEW.KREV.DS.W.0001.120331T2000Z-120401T0000Z/ /O.CON.KREV.HW.W.0003.000000T0000Z-120401T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 1230 PM PDT SAT MAR 31 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...DUST STORM WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. * WIDESPREAD AREAS OF BLOWING DUST WILL REDUCE VISIBILITY TO NEAR ZERO ALONG INTERSTATE 80 AND HIGHWAYS 50 AND 95. * IMPACTS: STRONG WINDS MAY DAMAGE POWER LINES AND TREES. MOTORISTS WILL EXPERIENCE DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM IS OCCURRING WITH NEAR ZERO VISIBILITY REPORTED BY WEATHER SPOTTERS. TRAVELERS ENCOUNTERING THIS DUST STORM SHOULD SLOW DOWN OR SAFELY PULL OFF TO THE SIDE OF THE ROAD...AND TURN ON THEIR HEADLIGHTS. && $$ CAZ070-NVZ005-010000- /O.CON.KREV.HW.W.0003.000000T0000Z-120401T0000Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE... GERLACH 1230 PM PDT SAT MAR 31 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * TIMING: STRONG WINDS WILL CONTINUE THIS AFTERNOON. * WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. GUSTS TO 70 MPH THROUGH WIND PRONE AREAS OF THE SURPRISE VALLEY. * STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST WITH VISIBILITY BELOW 1 MILE ALONG HIGHWAY 447. * IMPACTS: STRONG WINDS MAY DAMAGE POWER LINES AND TREES. MOTORISTS WILL EXPERIENCE DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ073-NVZ001-010300- /O.CON.KREV.HW.W.0003.000000T0000Z-120401T0300Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 1230 PM PDT SAT MAR 31 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. GUSTS TO 70 MPH THROUGH WIND PRONE AREAS ALONG HIGHWAYS 95 AND 395. * GUSTS OF 100 MPH OR MORE OVER THE SIERRA RIDGES. * STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST WITH VISIBILITY BELOW 1 MILE. * IMPACTS: STRONG WINDS MAY DAMAGE POWER LINES AND TREES. MOTORISTS WILL EXPERIENCE DANGEROUS DRIVING CONDITIONS. TRAVEL RESTRICTIONS ARE IN PLACE FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 95 AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ NVZ003-010000- /O.CON.KREV.HW.W.0003.000000T0000Z-120401T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 1230 PM PDT SAT MAR 31 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * TIMING: STRONG WINDS WILL CONTINUE THIS AFTERNOON. * WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. GUSTS TO 70 MPH IN FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395. * STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST WITH VISIBILITY BELOW 1 MILE. * SPOTTERS HAVE REPORTED NEAR ZERO VISIBILITY ALONG AND EAST OF HIGHWAY 395. * IMPACTS: STRONG WINDS MAY DAMAGE POWER LINES AND TREES. MOTORISTS WILL EXPERIENCE DANGEROUS DRIVING CONDITIONS. TRAVEL RESTRICTIONS ARE IN PLACE FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ072-NVZ002-312100- /O.CON.KREV.HW.W.0003.000000T0000Z-120331T2100Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 1230 PM PDT SAT MAR 31 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS: WILL BEGIN TO DIMINISH AS HEAVY RAIN AND SNOW MOVE INTO THE TAHOE BASIN. GUSTS OF 40 TO 60 MPH WILL CONTINUE THROUGH 2 PM. * GUSTS OF 100 MPH OR MORE OVER THE SIERRA RIDGES. * BOATS SHOULD REMAIN OFF LAKE TAHOE DUE TO WAVES UP TO 6 FEET. * IMPACTS: STRONG WINDS MAY DAMAGE POWER LINES AND TREES. MOTORISTS WILL EXPERIENCE DIFFICULT OR EVEN DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ071-312100- /O.CON.KREV.HW.W.0003.000000T0000Z-120331T2100Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 1230 PM PDT SAT MAR 31 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * TIMING: STRONG WINDS WILL CONTINUE ALONG AND EAST OF HIGHWAY 395 THROUGH EARLY AFTERNOON. * WINDS: SOUTH 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. GUSTS TO 70 MPH THROUGH WIND PRONE AREAS ALONG HIGHWAY 395. * IMPACTS: STRONG WINDS MAY DAMAGE POWER LINES AND TREES. MOTORISTS WILL EXPERIENCE DANGEROUS DRIVING CONDITIONS. TRAVEL RESTRICTIONS ARE IN PLACE FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
990 WWUS75 KREV 312050 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 150 PM PDT SAT MAR 31 2012 ...STRONG WINDS AND BLOWING DUST CONTINUE... .STRONG LOW PRESSURE OVER THE NORTH PACIFIC WILL MOVE INTO THE WEST COAST TODAY. THIS WILL DRIVE A COLD FRONT THROUGH THE SIERRA AND WESTERN NEVADA. AHEAD OF THE COLD FRONT...STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED OVER A LARGE PORTION OF WESTERN NEVADA AND EASTERN CALIFORNIA. CAZ072-NVZ002-312200- /O.EXP.KREV.HW.W.0003.000000T0000Z-120331T2100Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 150 PM PDT SAT MAR 31 2012 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. WINDS HAVE DECREASED BELOW WARNING LEVELS WITH THE ARRIVAL OF THE COLD FRONT...BUT GUSTS TO 45 MPH ARE STILL POSSIBLE THROUGH THIS EVENING. $$ CAZ071-312200- /O.EXP.KREV.HW.W.0003.000000T0000Z-120331T2100Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 150 PM PDT SAT MAR 31 2012 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. WINDS HAVE DECREASED BELOW WARNING LEVELS WITH THE ARRIVAL OF THE COLD FRONT...BUT GUSTS TO 45 MPH ARE STILL POSSIBLE THROUGH THIS EVENING. $$ NVZ004-010000- /O.CON.KREV.DS.W.0001.000000T0000Z-120401T0000Z/ /O.CON.KREV.HW.W.0003.000000T0000Z-120401T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 150 PM PDT SAT MAR 31 2012 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A DUST STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. * WIDESPREAD AREAS OF BLOWING DUST WILL REDUCE VISIBILITY TO NEAR ZERO ALONG INTERSTATE 80 AND HIGHWAYS 50 AND 95. * IMPACTS: STRONG WINDS MAY DAMAGE POWER LINES AND TREES. MOTORISTS WILL EXPERIENCE DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM IS OCCURRING WITH NEAR ZERO VISIBILITY REPORTED BY WEATHER SPOTTERS. TRAVELERS ENCOUNTERING THIS DUST STORM SHOULD SLOW DOWN OR SAFELY PULL OFF TO THE SIDE OF THE ROAD...AND TURN ON THEIR HEADLIGHTS. && $$ CAZ070-NVZ005-010000- /O.CON.KREV.HW.W.0003.000000T0000Z-120401T0000Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE... GERLACH 150 PM PDT SAT MAR 31 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * TIMING: STRONG WINDS WILL CONTINUE THIS AFTERNOON. * WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH.GUSTS TO 70 MPH THROUGH WIND PRONE AREAS OF THE SURPRISE VALLEY. * STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST WITH VISIBILITY BELOW 1 MILE ALONG HIGHWAY 447. * IMPACTS: STRONG WINDS MAY DAMAGE POWER LINES AND TREES. MOTORISTS WILL EXPERIENCE DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ073-NVZ001-010300- /O.CON.KREV.HW.W.0003.000000T0000Z-120401T0300Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 150 PM PDT SAT MAR 31 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH.GUSTS TO 70 MPH THROUGH WIND PRONE AREAS ALONG HIGHWAYS 95 AND 395. * GUSTS OF 100 MPH OR MORE OVER THE SIERRA RIDGES. * STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST WITH VISIBILITY BELOW 1 MILE. * IMPACTS: STRONG WINDS MAY DAMAGE POWER LINES AND TREES. MOTORISTS WILL EXPERIENCE DANGEROUS DRIVING CONDITIONS. TRAVEL RESTRICTIONS ARE IN PLACE FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 95 AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ NVZ003-010000- /O.CON.KREV.HW.W.0003.000000T0000Z-120401T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 150 PM PDT SAT MAR 31 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * TIMING: STRONG WINDS WILL CONTINUE THIS AFTERNOON. * WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. GUSTS TO 70 MPH IN FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395. * STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST WITH VISIBILITY BELOW 1 MILE. * SPOTTERS HAVE REPORTED NEAR ZERO VISIBILITY ALONG AND EAST OF HIGHWAY 395. * IMPACTS: STRONG WINDS MAY DAMAGE POWER LINES AND TREES. MOTORISTS WILL EXPERIENCE DANGEROUS DRIVING CONDITIONS. TRAVEL RESTRICTIONS ARE IN PLACE FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ HTTP://WEATHER.GOV/RENO
280 WWUS75 KREV 010000 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 500 PM PDT SAT MAR 31 2012 ...STRONG WINDS AND BLOWING DUST CONTINUE... .STRONG LOW PRESSURE OVER THE NORTH PACIFIC WILL MOVE INTO THE WEST COAST TODAY. THIS WILL DRIVE A COLD FRONT THROUGH THE SIERRA AND WESTERN NEVADA. AHEAD OF THE COLD FRONT...STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED OVER A LARGE PORTION OF WESTERN NEVADA AND EASTERN CALIFORNIA. NVZ004-010100- /O.EXP.KREV.DS.W.0001.000000T0000Z-120401T0000Z/ /O.EXP.KREV.HW.W.0003.000000T0000Z-120401T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 500 PM PDT SAT MAR 31 2012 ...DUST STORM WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. THE DUST STORM WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING AND OVERNIGHT. WIND GUSTS OF UP TO 45 MPH WILL BE POSSIBLE THROUGH 10 PM THIS EVENING...ESPECIALLY IN WIND PRONE AREAS. AREAS OF BLOWING DUST WILL ALSO DECREASE THROUGH THIS EVENING...ALTHOUGH VISIBILITY MAY BE DOWN TO AROUND 1 MILE AT TIMES ALONG INTERSTATE 80...HIGHWAYS 50 AND 95. $$ CAZ070-NVZ005-010100- /O.EXP.KREV.HW.W.0003.000000T0000Z-120401T0000Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE... GERLACH 500 PM PDT SAT MAR 31 2012 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. WINDS HAVE DECREASED LATE THIS AFTERNOON AND ARE EXPECTED TO FURTHER DECREASE OVERNIGHT. WIND GUSTS OF UP TO 45 MPH WILL BE POSSIBLE THROUGH 10 PM THIS EVENING...ESPECIALLY IN WIND PRONE AREAS. $$ NVZ003-010100- /O.EXP.KREV.HW.W.0003.000000T0000Z-120401T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 500 PM PDT SAT MAR 31 2012 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. WINDS HAVE DECREASED LATE THIS AFTERNOON AND ARE EXPECTED TO FURTHER DECREASE OVERNIGHT. WIND GUSTS OF UP TO 45 MPH WILL BE POSSIBLE THROUGH 10 PM THIS EVENING...ESPECIALLY IN WIND PRONE AREAS. $$ CAZ073-NVZ001-010300- /O.CON.KREV.HW.W.0003.000000T0000Z-120401T0300Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 500 PM PDT SAT MAR 31 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. GUSTS TO 70 MPH THROUGH WIND PRONE AREAS ALONG HIGHWAYS 95 AND 395. * GUSTS OF 100 MPH OR MORE OVER THE SIERRA RIDGES. * STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST WITH VISIBILITY BELOW 1 MILE. * IMPACTS: STRONG WINDS MAY DAMAGE POWER LINES AND TREES. MOTORISTS WILL EXPERIENCE DANGEROUS DRIVING CONDITIONS. TRAVEL RESTRICTIONS ARE IN PLACE FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 95 AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ HOON HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this dust storm warning went out at Mar 31, 9:36 AM PDT, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 31, 9:36 AM PDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
936 AM PDT SAT MAR 31 2012
.UPDATE...
AT 930 AM, THE COLD FRONT SHOWS UP CLEARLY ON SATELLITE AND RADAR
EXTENDS FROM REDDING SOUTH TO OAKLAND. IF THE FRONT CONTINUES AT
ITS CURRENT WESTWARD PACE OF 15-20 MPH, IT WILL REACH WESTERN
LASSEN COUNTY BY NOON, THE TAHOE BASIN BY 2 PM AND RENO-CARSON
AND MONO COUNTY AT 3-4 PM.
SNOW LEVELS ARE AT 7000-7500 FEET IN THE TAHOE BASIN AND
6000-6500 FEET IN PLUMAS AND LASSEN COUNTIES. SNOW LEVELS MAY RISE
ANOTHER 500 FEET THIS MORNING, THEN LOWER BELOW 6000 FEET AS THE
FRONT MOVES INTO THE REGION. PROFILER AT BODEGA BAY CALIFORNIA
REPORTED A SNOW LEVEL OF 7000 FEET AHEAD OF THE FRONT DROPPING TO
4000 FEET BEHIND THE FRONT.
A FEW SHOWERS AHEAD OF THE FRONT ARE DIMINISHING AND SKIES ARE
CLEARING DOWNWIND OF THE SIERRA, OUTSIDE OF THE RENO-CARSON AREA.
THIS WILL ALLOW FOR INCREASED MIXING AND STRONGER GUSTS TO REACH
THE LOWER ELEVATIONS. A FEW RECENT GUSTS HAVE JUMPED TO 50-60 MPH
EAST OF THE CREST AND ALONG US-395, WITH RIDGE LEVEL GUSTS OF
UP TO 90 MPH.
BLOWING DUST AND VISIBILITY DOWN TO NEAR ZERO MAY BECOME AN ISSUE
ACROSS WEST CENTRAL NEVADA AS A LENGTHY DURATION OF 25-35 MPH
SUSTAINED WINDS PICK UP DUST FROM THE DRY LAKE BEDS. BRONG
&&
.PREVIOUS DISCUSSION... /ISSUED 401 AM PDT SAT MAR 31 2012/
SHORT TERM...
ALL WIND AND WINTER HEADLINES WILL REMAIN IN PLACE TODAY AS
VIGOROUS UPPER LOW OFF THE CA COAST CONTINUES ITS EASTWARD TREK.
CURRENTLY WIND GUSTS HAVE ONLY INCREASED TO THE 30-40 MPH RANGE
BUT THAT WILL CHANGE ABRUPTLY IN THE NEXT FEW HOURS AS 700 MB FLOW
INCREASES TO 50-60 KT AND SFC PRESSURE GRADIENT BECOMES MUCH
TIGHTER BTWN 12-18Z. THIS TIGHT PRESSURE GRADIENT WILL KEEP STRONG
WINDS GOING THIS AFTERNOON EVEN AS PRECIP INTENSIFIES OVER THE
SIERRA AND SPILLS INTO FAR WRN NV INCLUDING THE RENO-CARSON
VICINITY. THE THREAT OF BLOWING DUST WILL EXIST OVER ALL OF WRN
NV, MONO COUNTY AND EXTREME ERN LASSEN COUNTY THRU MIDDAY BUT THEN
SHIFT TO AREAS NEAR AND EAST OF HWY 95 AS RAIN MAKES ITS EASTWARD
PUSH INTO NV.
FOR PRECIPITATION AND SNOWFALL, THE MAIN FOCUS WILL BE ALONG THE
COLD FRONT AS IT MOVES QUICKLY INTO NERN CA BY MIDDAY THEN SWEEPS
ACROSS THE SIERRA AND FAR WRN NV THRU THIS AFTN. A SHORT BURST OF
VERY HEAVY SNOW AND RAIN IS EXPECTED WITH THIS FRONT PASSAGE,
COMBINING WITH STRONG WINDS TO PRODUCE WHITEOUT CONDITIONS IN
HIGHER ELEVATIONS OF THE SIERRA NEAR LAKE TAHOE. SNOWFALL RATES
UP TO 3 INCHES PER HOUR WILL BE POSSIBLE WITH THIS SNOW BURST.
FOR THE LAKE TAHOE BASIN, RAIN WILL CHANGE TO SNOW THIS AFTERNOON
ALTHOUGH SNOW MAY NOT BEGIN TO ACCUMULATE ON ROADS UNTIL AFTER 3
OR 4 PM WHEN THE MOST INTENSE SNOW OCCURS AND IS ABLE TO OVERCOME
THE MELTING POWER OF THE HIGHER SUN ANGLES THIS LATE IN THE
SEASON. FOR THE RENO-CARSON VICINITY, THIS SAME HEAVY PRECIP BAND
ASSOCIATED WITH THE FRONT WILL LIKELY PRODUCE BETWEEN 0.10 AND
0.30 INCH OF WIND DRIVEN RAINFALL DURING THE AFTERNOON. THE HIGH
TEMPS IN AREAS WEST OF HWY 95 WILL OCCUR BEFORE NOON TODAY, BEFORE
TEMPS BEGIN TO FALL AS THE RAIN MOVES IN.
AFTER THE MAIN COLD FRONT PASSAGE, THE AREA OF WIDESPREAD SNOW
AND RAIN WILL WIND DOWN EARLY THIS EVENING. HOWEVER, IF TSTMS
DEVELOP OVER THE FAVORED AREAS FROM REDDING TO CHICO AS THE COLD
POOL ALOFT MOVES THROUGH, THESE TSTMS COULD SPREAD A FEW CONVECTIVE
SNOW BANDS INTO PARTS OF THE ADVISORY AREA THIS EVENING.
SINCE THE DURATION OF THE MORE INTENSE SNOWFALL IS COMPRESSED
INTO A SMALLER TIME FRAME AND PREDOMINANTLY IN THE DAYTIME HOURS,
SNOW AMOUNTS IN THE HIGHER ELEVATIONS OF THE TAHOE BASIN AND NERN
CA WERE TRIMMED BACK A COUPLE OF INCHES. BELOW 7000 FEET IN THE
TAHOE BASIN, UP TO 6 INCHES OF HEAVY WET SNOW ARE STILL LIKELY ON
UNPAVED SURFACES, ALTHOUGH ACCUMULATIONS ON MAJOR ROADS ARE MORE
LIKELY TO BE LIMITED TO A SLUSHY INCH OR TWO. FARTHER SOUTH INTO
MONO COUNTY, AREAS NEAR THE SIERRA CREST ABOVE 8000 FT CAN EXPECT
4 TO 8 INCHES BUT AMOUNTS DROP TO FEWER THAN 3 INCHES ALONG
HIGHWAY 395.
LATER TONIGHT THRU SUN MORNING, A FEW SNOW SHOWERS WILL LINGER
MAINLY IN THE SIERRA BUT ADDITIONAL ACCUMULATIONS WILL BE MINIMAL.
DRIER AIR WITH BRISK NORTHWEST WINDS WILL PREVAIL ON SUNDAY WITH
MAX TEMPS ABOUT 10 DEGREES BELOW NORMAL, ONLY REACHING THE LOWER
50S IN THE WRN NV VALLEYS AND AROUND 40 IN THE TAHOE BASIN.
BY MONDAY, FLAT RIDGE RETURNS TO THE REGION WITH DRY CONDITIONS
AND TEMPS REBOUNDING TO NEAR SEASONAL NORMALS NEAR 60 IN WRN NV
AND AROUND 50 IN THE TAHOE BASIN. MJD
LONG TERM...TUESDAY THROUGH FRIDAY...
MADE ONLY MINOR CHANGES TO THE EXTENDED FORECAST THIS MORNING.
MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT EARLY IN THE FORECAST BUT
THEN BEGIN TO DIVERGE BY DAY 6. GEM REMAINS A BIT OF AN OUTLIER
EARLY AND WAS GENERALLY NOT USED IN THIS FORECAST.
SHORT WAVE RIDGE AXIS TO THE EAST AT THE START OF THE FORECAST
CONTINUES TO SHIFT EAST TUESDAY. MEANWHILE LONG WAVE TROF IN THE ERN
PACIFIC WITH LOW OFF THE COAST OF BC SHIFTS TO NEAR THE COAST BY
TUESDAY NIGHT/WEDNESDAY MORNING. GEM IS FASTER BRINGING PCPN INTO THE
REGION AND PUSHING COLD FRONT THROUGH THAN EITHER ECMWF OR GFS. MOST
GEFS ENSEMBLE MEMBERS FAVOR THE SLOWER SOLUTIONS. SO LOWERED POPS
FOR TUESDAY BUT BUMPED THEM UP FOR WEDNESDAY AND WEDNESDAY NIGHT
ACROSS THE REGION WITH THE BEST CHANCES OVER THE NORTH AND ALONG THE
SIERRA. ALSO BUMPED UP TEMPS JUST A LITTLE FOR TUESDAY. TEMPS
WEDNESDAY ARE A BIT MORE PROBLEMATIC AS ECMWF AND GFS ARE EVOLVING A
LITTLE DIFFERENTLY. GFS IS A LITTLE FASTER TO BRING TROF AXIS INTO
THE REGION WHILE ECMWF IS HOLDING COLDEST AIR JUST OFF SHORE. GFS
HAS A LITTLE MORE ENSEMBLE SUPPORT SO LOWERED TEMPS A LITTLE MORE
FOR BOTH WEDNESDAY AND THURSDAY. ONE THING I CONSIDERED FOR
WEDNESDAY BUT DID NOT ADD WAS TSTMS. H500 TEMPS DROP TO NEAR -30C BY
LATE WEDNESDAY WITH H400 TEMPS AROUND -40C. GIVEN IT IS EARLY APRIL
THERE COULD BE SOME DAYTIME HEATING AND THINK IT IS NOT OUT OF THE
QUESTION TO DEVELOP ENOUGH INSTABILITY FOR TSTMS OVER THE NRN AND
ERN PORTIONS OF THE CWA. BUT...AS STATED...DID NOT ADD THESE YET.
WOULD PREFER TO SEE MORE INFORMATION AND BETTER AGREEMENT ON TEMPS
ALOFT.
BY THURSDAY MODELS START TO DIVERGE WITH GFS BECOMING MORE
PROGRESSIVE AND MORE OF AN OUTLIER. ECMWF AND GEM KEEP MAIN TROF
JUST WEST. GEFS ENSEMBLE MEMBERS ARE SHOWING MORE SPREAD AS WELL.
THIS ONLY GETS WORSE BY FRIDAY AS ECMWF DROPS THE MAIN TROF OVER THE
REGION AND GEM AND GFS START TO DVLP A SHORT WAVE RIDGE. AND AGAIN
THE GEFS ENSEMBLE MEMBERS DISPLAY QUITE A LOT OF SPREAD. THEREFORE
OPTED TO MAKE VERY FEW CHANGES BEYOND DAY 5 AND KEEP SMALL POPS
ACROSS THE MUCH OF THE AREA THURSDAY AND THE NW 1/3 FRIDAY. MLF
AVIATION...
LOW TO MID LVL WINDS WILL BE THE BIGGEST AVIATION IMPACT EARLY
TODAY. A STRONG PRESSURE AND THERMAL GRADIENT WILL RESULT IN
INCREASING SOUTHERLY WINDS OVER THE ENTIRE AREA. SFC GUSTS UP TO
55KTS ARE POSSIBLE EAST OF THE SIERRA...WITH SLIGHTLY LOWER GUSTS IN
THE SIERRA VALLEYS. OVER THE SIERRA RIDGES WIND GUSTS COULD EXCEED
95KTS. THIS WILL RESULT IN FAIRLY WIDESPREAD TURBULENCE THROUGH THE
DAY. LIMITED DIRECTIONAL SHEAR THIS MORNING WILL INCREASE A BIT BY
LATE AFTERNOON...BUT THERE SHOULD BE SPEED SHEAR OFF THE SFC THROUGH
MUCH OF THE DAY.
LATER THIS MORNING PCPN WILL START TO MOVE INTO THE SIERRA THEN
SPREAD EAST INTO THE AFTERNOON AND EVENING. LATE THIS MORNING
CIGS/VSBYS SHOULD DROP TO MVFR THEN IFR IN THE SIERRA WITH RAIN
CHANGING TO SNOW AS SNOW LEVELS FALL THIS AFTERNOON. THIS SHOULD
RESULT IN A FEW INCHES OF ACCUMULATION ON THE RUNWAYS AT KTRK AND
KTVL LATE THIS AFTN THRU THIS EVE.
EAST OF THE SIERRA VFR CONDITIONS SHOULD CONTINUE FOR MOST OF THE
DAY WITH THE EXCEPTION OF PARTS OF THE BASIN AND RANGE IN WESTERN
NEVADA AND LOWER ELEVATIONS IN MONO COUNTY WHERE THE STRONG GUSTY
WINDS WILL PRODUCE BLOWING DUST. THE BLOWING DUST COULD REDUCE VSBYS
TO LESS THAN 3/4 MILE AT TIMES THIS AFTERNOON AND EARLY EVENING. FOR
KRNO PCPN WILL BE LIMITED TO A BRIEF PERIOD THIS AFTN OR EARLY EVE
ASSOCIATED WITH A COLD FRONT. CIGS/VSBYS COULD BRIEFLY DROP TO
MVFR AS RAIN SHOWERS CHANGE TO SNOW SHOWERS WITH NO SIGNIFICANT
ACCUMULATION. FOR KMMH THE POSSIBILITY OF SHOWERS WILL BE MAINLY
LATE THIS EVENING AND OVERNIGHT. A PERIOD OF IFR CONDITIONS IS
POSSIBLE AFTER 01/06 UTC WHEN SNOW SHOWERS COULD BE HEAVY ENOUGH
FOR SOME SLUSHY ACCUMULATION. MLF
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON NVZ005.
HIGH WIND WARNING UNTIL 8 PM PDT THIS EVENING NVZ001.
HIGH WIND WARNING UNTIL 2 PM PDT THIS AFTERNOON NVZ002.
WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 5 AM PDT
SUNDAY NVZ002.
HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON NVZ003.
HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON NVZ004.
CA...HIGH WIND WARNING UNTIL 2 PM PDT THIS AFTERNOON CAZ071.
WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 5 AM PDT
SUNDAY CAZ071.
HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON CAZ070.
HIGH WIND WARNING UNTIL 8 PM PDT THIS EVENING CAZ073.
HIGH WIND WARNING UNTIL 2 PM PDT THIS AFTERNOON CAZ072.
WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 5 AM PDT
SUNDAY CAZ072.
&&
HTTP://WEATHER.GOV/RENOIn the hours before
Local storm report, Mar 31, 11:43 AM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1143 AM PDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM NON-TSTM WND GST 3 SE HONEY LAKE 40.20N 120.30W
03/31/2012 E60.00 MPH LASSEN CA MESONET
REPORTED IN ALONG HIGHWAY 395 IN JANESVILLE, CA.
0903 AM NON-TSTM WND DMG LAKE ALMANOR 40.25N 121.16W
03/31/2012 PLUMAS CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED POWER LINES AND TREE
BRACHES DOWNED ALONG BIG SPRINGS ROAD NEAR LAKE ALMANOR.
0950 AM NON-TSTM WND GST 2 E TRUCKEE 39.33N 120.16W
03/31/2012 M55.00 MPH NEVADA CA AWOS
WIND GUST MEASURED AT TRUCKEE-TAHOE AIRPORT AWOS.
1046 AM NON-TSTM WND GST 2 NNE TAHOE CITY 39.20N 120.13W
03/31/2012 M50.00 MPH PLACER CA COAST GUARD
50 MPH WIND GUST MEASURED AT THE LAKE TAHOE U.S.C.G.
STATION. WATCHSTANDER REPORTED 4 FOOT WAVES ALONG THE
NORTH SHORE OF LAKE TAHOE.
1048 AM NON-TSTM WND GST 7 NE SPANISH SPRINGS 39.75N 119.63W
03/31/2012 M45.00 MPH WASHOE NV TRAINED SPOTTER
WIND GUST MEASURED IN PALOMINO VALLEY.
1054 AM NON-TSTM WND GST 5 E GARDNERVILLE 38.94N 119.65W
03/31/2012 M48.00 MPH DOUGLAS NV TRAINED SPOTTER
48 MPH WIND GUST MEASURED.
1055 AM NON-TSTM WND GST TRUCKEE 39.33N 120.20W
03/31/2012 M58.00 MPH NEVADA CA AWOS
MEASURED AT TRUCKEE AIRPORT
1107 AM NON-TSTM WND GST RENO 39.54N 119.82W
03/31/2012 M58.00 MPH WASHOE NV ASOS
58 MPH WIND GUST MEASURED AT THE RENO-TAHOE INTERNATIONAL
AIRPORT. SUSTAINED WINDS OF 44 MPH MEASURED.
1121 AM NON-TSTM WND GST 2 NE RENO 39.56N 119.80W
03/31/2012 M59.00 MPH WASHOE NV OFFICIAL NWS OBS
SUSTAINED WINDS ARE NEAR 50 MPH.
1132 AM NON-TSTM WND GST 2 E TRUCKEE 39.33N 120.16W
03/31/2012 M70.00 MPH NEVADA CA AWOS
WIND GUST MEASURED AT TRUCKEE-TAHOE AIRPORT. 44 MPH
SUSTAINED WINDS REPORTED.
1133 AM NON-TSTM WND GST DOYLE 40.02N 120.10W
03/31/2012 M57.00 MPH LASSEN CA DEPT OF HIGHWAYS
57 MPH WIND GUST MEASURED AT DOYLE HWY 395 SENSOR.
1137 AM NON-TSTM WND GST 3 N VIRGINIA CITY 39.35N 119.64W
03/31/2012 M62.00 MPH STOREY NV DEPT OF HIGHWAYS
62 MPH WIND GUST MEASURED AT FIVE MILE FLAT NDOT SENSOR.
1139 AM NON-TSTM WND GST 3 S WASHOE CITY 39.28N 119.81W
03/31/2012 M67.00 MPH WASHOE NV DEPT OF HIGHWAYS
67 MPH WIND GUST MEASURED AT THE WASHOE VALLEY NDOT SITE.
1140 AM DUST STORM 7 NE SPANISH SPRINGS 39.75N 119.63W
03/31/2012 WASHOE NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED BLOWING DUST WITH
REDUCED VISIBILITES DOWN TO 1/2 MILE.
1143 AM NON-TSTM WND GST 5 N RENO 39.61N 119.82W
03/31/2012 M61.00 MPH WASHOE NV OFFICIAL NWS OBS
61 MPH WIND GUST MEASURED AT THE NATIONAL WEATHER
FORECAST OFFICE. SUSTAINED WINDS OF 46 MPH MEASURED.
&&
MCGUIRENearby
Dust Storm Warnings in Nevada, 2012Every dust storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.